Alert archive / New Mexico / Flash Flood Warnings in 2013

Flash Flood Warning 121, NWS Albuquerque, NM

September 18, 2013Bernalillo County, Santa Fe County, Torrance County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Sep 18, 2013, 3:41 PM MDT for Bernalillo County, Santa Fe County, Torrance County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 18, 2013, 3:41 PM MDT (21:41 UTC)
Expired
Sep 18, 2013, 5:45 PM MDT
In force
2 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Bernalillo County, NM, Santa Fe County, NM, Torrance County, NM

The radar

The Albuquerque radar (KABX), 62 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2013-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 692 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2013-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
692 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

310 
WGUS55 KABQ 182141
FFWABQ
NMC001-049-057-182345-
/O.NEW.KABQ.FF.W.0121.130918T2141Z-130918T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
341 PM MDT WED SEP 18 2013

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN BERNALILLO COUNTY IN CENTRAL NEW MEXICO
  NORTHWESTERN TORRANCE COUNTY IN CENTRAL NEW MEXICO
  EXTREME SOUTHWESTERN SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO

* UNTIL 545 PM MDT

* AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR CHILILI...OR ABOUT 10
  MILES SOUTHWEST OF MORIARTY. THE STORM PRODUCING VERY HEAVY RAIN
  WAS NEARLY STATIONARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS
IN A MATTER OF MINUTES.

TO REPORT SEVERE WEATHER...CONTACT THE NEAREST LAW ENFORCEMENT
AGENCY...AND THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
ALBUQUERQUE AT 1-888-386-7637.

&&

LAT...LON 3499 10630 3507 10625 3502 10603 3480 10606
      3476 10619 3477 10627 3487 10629

$$
2 follow-up statements
469 
WGUS75 KABQ 182258
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
458 PM MDT WED SEP 18 2013

NMC001-049-057-182345-
/O.CON.KABQ.FF.W.0121.000000T0000Z-130918T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA FE-TORRANCE-BERNALILLO-
458 PM MDT WED SEP 18 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR
SOUTHEASTERN BERNALILLO...NORTHWESTERN TORRANCE AND EXTREME
SOUTHWESTERN SANTA FE COUNTIES...

AT 450 PM MDT...THE THREAT FOR FLASH FLOODING WAS CONTINUING OVER 
FAR NORTHWESTERN TORRANCE COUNTY AND EXTREME EASTERN BERNALILLO 
COUNTY...INCLUDING COMMUNITIES NEAR ESCABOSA...PONDEROSA PINES...AND 
MORIARTY. ALTHOUGH RAINFALL WAS DIMINISHING...EXCESSIVE RUNOFF IS 
EXPECTED TO CONTINUE THROUGH 545 PM MDT. 

LOCATIONS IMPACTED INCLUDE...
  ESCABOSA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE DANGEROUS FLOWS
IN ARROYOS AND OVER LOW WATER CROSSINGS.

TO REPORT FLOODING OR SEVERE WEATHER...CONTACT THE NATIONAL WEATHER 
SERVICE FORECAST OFFICE IN ALBUQUERQUE AT 1-888-386-7637.

&&

LAT...LON 3499 10630 3507 10625 3502 10603 3480 10606
      3476 10619 3477 10627 3487 10629

$$

SHOEMAKE
108 
WGUS75 KABQ 182341
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 PM MDT WED SEP 18 2013

NMC001-049-057-182351-
/O.EXP.KABQ.FF.W.0121.000000T0000Z-130918T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA FE-TORRANCE-BERNALILLO-
541 PM MDT WED SEP 18 2013

...FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MDT FOR SOUTHEASTERN
BERNALILLO...NORTHWESTERN TORRANCE AND EXTREME SOUTHWESTERN SANTA FE
COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3499 10630 3507 10625 3502 10603 3480 10606
      3476 10619 3477 10627 3487 10629

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 2:56 PM MDT, 45 minutes earlier.

Area forecast discussion, Sep 18, 2:56 PM MDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
256 PM MDT WED SEP 18 2013

.DISCUSSION...
ANOTHER ACTIVE WX SCENARIO SHAPING UP OVER THE REGION FOR REMAINDER
OF TODAY THRU THURSDAY. CIRA LAYERED TOTAL PW PRODUCT SHOWS ABUNDANT
LOW/MID LEVEL MOISTURE ACROSS THE REGION WITH VERY DRY CONDITIONS
ALOFT. VALUES ARE ON THE ORDER OF 130-160 PCT OF NORMAL. A THIN 30-
50 KT UPPER JET AXIS OVER NM AS SEEN ON THE LATEST AMDAR DATA IS
INTERACTING WITH THE LOW LEVEL MOISTURE AND INSTABILITY TO PRODUCE
A WELL DEFINED BAND OF THUNDERSTORMS OVER WESTERN AND NORTHERN NM.
STEERING FLOWS ARE STRONG TODAY HOWEVER THE SHEAR AXIS IS ORIENTED
IN THE DRXN OF STORM MOTION SO MORE LOCALLY HEAVY RAINFALL ON TAP.
LATEST HRRR SHOWS THIS AREA OF SHOWERS AND STORMS PROPAGATING EVER
SO SLOWLY EAST THIS EVENING INTO THE RIO GRANDE VALLEY AND NEARBY
HIGH TERRAIN. HAVE RAISED POPS TO HIGH CHANCE AND LIKELY FOR CENTRAL
NM.

EVEN MORE ACTIVE CONDITIONS WILL TAKE SHAPE INTO THURSDAY NIGHT BUT
MORE INTO THE EASTERN PLAINS. A LARGE UPPER TROUGH OVER THE PACIFIC
NW WILL SLIDE EAST INTO THE GREAT PLAINS AND HELP DRIVE A SURFACE
BACK DOOR FRONTAL BOUNDARY INTO NM. MEANWHILE...A VERY WELL DEFINED
UPPER WAVE EMBEDDED ON THE BACK SIDE OF THE LARGE SCALE WAVE WILL
SLIDE OVER NORTHERN NM AND HELP LIFT FOCUS OVER FRONT. CURRENT QPF
VALUES ARE POTENTIALLY TOO LOW FOR THIS EVENT ACROSS THE EAST WHERE
SUBSTANTIALLY MOISTURE REMAINS IN PLACE. FLOODING IS NOT EXPECTED
HOWEVER SOME LOCALIZED IMPACTS ARE LIKELY IF THE RAIN FALLS OVER
THE WRONG SPOT. ALSO RAISED POPS FOR THE EASTERN PLAINS THURSDAY
NIGHT TO LIKELY. TEMPS THROUGH THIS PERIOD WILL COOL BELOW NORMAL
FOR MUCH OF THE REGION...ESPECIALLY THE EAST.

MODELS DO INDICATE STRONGER WESTERLIES AND DRIER AIR SHIFTING EAST
INTO THE STATE FRIDAY THRU SUNDAY HOWEVER STRONG MOISTURE RECYCLING
PROCESSES WILL STILL BE AT PLAY. LOW CLOUDS AND FOG ARE POSSIBLE
ANY NIGHT ESPECIALLY IF SKIES CLEAR AND WINDS TAPER OFF. TEMPS WILL
BE COOL OUT WEST WHERE MUCH DRIER DEWPOINTS WILL MOVE IN. THE
EXTENDED PATTERN IS STILL HIGHLY UNCERTAIN SO MADE NO CHANGES. THE
ECMWF PROGS A DEEP LARGE SCALE STATIONARY UPPER LOW OVER THE GREAT
BASIN WITH A RELATIVELY ABUNDANT MONSOONAL MOISTURE TAP OVER NM. THE
GFS HAS AN EVEN DEEPER TIGHTLY WOUND COLD UPPER LOW DRIVING EAST
ACROSS THE CENTRAL ROCKIES THRU MID WEEK.

GUYER

&&

.FIRE WEATHER...
SCATTERED WETTING THUNDERSTORMS FOUND ACROSS WESTERN AND NORTHERN
AREAS WILL TRANSITION EASTWARD THIS EVENING BEFORE DIMINISHING SOME.
DRIER AIR WILL EVENTUALLY FILL IN FROM WEST TO EAST LATER TONIGHT
AND WILL SET THE STAGE FOR A DRIER WESTERN AND CENTRAL AREAS ON
THURSDAY.

A BACK DOOR COLD FRONT IS STILL EXPECTED FOR THURSDAY WITH EASTERN
AREAS OBSERVING THAT INFLUENCE. THIS INCLUDES WETTING SHOWERS AND
THUNDERSTORMS WHICH WOULD FAVOR MOST OF THE EASTERN PLAINS THURSDAY
AFTERNOON INTO THE OVERNIGHT. MIXING HEIGHTS WILL INCREASE ACROSS
THE MAJORITY OF THE AREA ALTHOUGH TRANSPORT WINDS WILL COME DOWN
MOST AREAS SO VENTILATION RATES WILL LOWER PRETTY MUCH AREAWIDE.

THE BACK DOOR COLD FRONT WILL PUSH THROUGH THE CENTRAL MOUNTAINS
THURSDAY NIGHT AND MOST LIKELY MAKE IT TO THE AZ STATE LINE BY
FRIDAY MORNING. MIXING DURING FRIDAY AFTERNOON SHOULD SET UP A
CONVERGENCE BOUNDARY NEAR THE CONTINENTAL DIVIDE AND MOST LIKELY
PROVIDE A FOCUS FOR THUNDERSTORMS THERE. THE ATMOSPHERE COULD BE TOO
STABLE FOR SIGNIFICANT SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS
CENTRAL AND EASTERN AREAS DUE TO RESIDUAL IMPACTS FROM THE COLD
FRONT. HUMIDITY VALUES WILL BE UNSEASONABLY HIGH FRIDAY AFTERNOON.
TEMPERATURES WILL BE COOLER THAN NORMAL CENTRAL AND EASTERN AREAS
WHILE BEING NEAR NORMAL WEST OF THE CONTINENTAL DIVIDE. VENTILATION
RATES WILL BE LOWEST EXTENDING FROM ZONE 109 NORTHEASTWARD OVER THE
MIDDLE RIO GRANDE VALLEY AND AREAS TO THE LEE OF THE SANGRE DE
CRISTOS.

THE NEXT PACIFIC TROUGH WILL PLUNGE INTO THE FAR WESTERN US SATURDAY
AND CONTINUE TO TRAVERSE ACROSS THE INTERMOUNTAIN WEST ON SUNDAY.
MOISTURE WILL TRY TO SEEP UP FROM MEXICO AHEAD OF THIS TROUGH SO
LOOK FOR UNSETTLED WEATHER ACROSS THE WEST ON SATURDAY TRANSITIONING
SOME EASTWARD ON SUNDAY. WETTING RAIN WOULD CERTAINLY BE POSSIBLE
ALTHOUGH NOT AS WIDESPREAD AS THE PREVIOUS WEEK. HUMIDITY IS
EXPECTED TO TREND UP ACROSS THE WEST ON SATURDAY WHILE LOWER ACROSS
THE EAST. ON SUNDAY...HUMIDITY IS EXPECTED TO LOWER AREAWIDE
ALTHOUGH THIS COULD CHANGE. VENTILATION WILL INCREASE DURING THE
WEEKEND THANKS TO STRONGER WEST/SOUTHWEST TRANSPORT WIND. CONFIDENCE
IS PRETTY GOOD THAT A PACIFIC TROUGH WILL IMPACT THE AREA BUT STILL
NOT TOTALLY SURE ABOUT HOW MUCH MOISTURE WILL SEEP UP FROM THE SOUTH
AND FEED THE TROUGH. SURFACE WIND SHOULD ALSO INCREASE DURING THE
WEEKEND PERIOD.

ANOTHER PACIFIC TROUGH IS EXPECTED TO AFFECT THE WESTERN US BY THE
MIDDLE OF NEXT WEEK. THE LONG RANGE MODELS DIFFER SOMEWHAT IN THE
EXTENSION SOUTHWARD OF THE TROUGH BUT EITHER WAY IMPACT POTENTIAL
WOULD INCREASE BY MID NEXT WEEK. DEPENDING ON HOW THE TROUGH COMES
IN...ADDITIONAL WETTING RAIN WOULD BE POSSIBLE. CONDITIONS FOLLOWING
THE TROUGH PASSAGE COULD LEAD TO THE MOUNTAINS FIRST BIG FREEZE OF
THE FALL SEASON SO WILL BE WATCHING THAT AS THAT WOULD BEGIN THE
CURING PROCESS TO THE ABUNDANT FUELS THAT HAVE GREENED UP THIS SUMMER.

50

&&

.AVIATION...
18Z TAF CYCLE
SATELLITE...RADAR IMAGERY AND LIGHTNING TRENDS POINT TOWARDS A
POTENT UPPER LEVEL WAVE AND MID LEVEL FRONTAL BAND PASSAGE TODAY.
THE MOST ACTIVE AREA WILL BE FOUND ACROSS THE NORTHWEST HALF
THROUGH THIS AFTERNOON AND THEN TRANSITION EASTWARD DURING THE
EVENING. WENT BULLISH FOR VCSH AND VCTS AND ASSOCIATED CB/S AT
MANY TERMINAL SITES. WENT WITH A TEMPO AT SAF WITH SOME MODERATE
VIS RESTRICTIONS AND GUSTIER WINDS. BUT CANT RULE OUT THAT AT ABQ
AND EVENTUALLY LVS AS THE DAY PROCEEDS. WILL DEFINITELY UPDATE
ONCE A CLEARER PICTURE OF THE STORM EFFECTS COMES INTO VIEW. GUSTY
OUTFLOW WINDS AND PAST MOVING STORMS WITH BRIEF MVFR CONDITIONS
WILL BE THE THREAT OF THE DAY. CANT RULE OUT CONVECTIVE GUSTS TO 50
KT IN THIS ENVIRONMENT ALTHOUGH WENT LIGHTER IN THE TERMINAL
FORECASTS. FOLLOWING THE DISTURBANCE PASSAGE...A BRIEF BREAK COULD
CREATE ADDITIONAL LOW CIGS/VIS RESTRICTIONS ACROSS EASTERN AND
CENTRAL AREAS. THE HIGH MOUNTAIN BASINS ARE SUSCEPTIBLE BUT ALSO
THINKING PORTIONS OF THE EASTERN PLAINS LIKE WHAT WAS OBSERVED
EARLIER THIS MORNING. WILL BE WATCHING ROW CLOSELY TONIGHT.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  55  80  50  80 /  20   5   5   5
DULCE...........................  48  76  42  76 /  30   5  10   5
CUBA............................  51  79  46  76 /  50  10  10   5
GALLUP..........................  50  78  44  78 /  20   5   5   5
EL MORRO........................  48  74  45  73 /  40  10  10   5
GRANTS..........................  49  76  45  74 /  40   5  10   5
QUEMADO.........................  51  78  48  77 /  40  10  10   5
GLENWOOD........................  54  81  54  82 /  30  10   5  10
CHAMA...........................  47  68  41  68 /  40  10  10  10
LOS ALAMOS......................  55  75  51  70 /  60  10  10   5
PECOS...........................  53  71  49  64 /  50  20  30  10
CERRO/QUESTA....................  51  73  45  70 /  50  20  20   5
RED RIVER.......................  44  64  40  61 /  60  30  30  10
ANGEL FIRE......................  40  68  36  64 /  50  30  30   5
TAOS............................  51  74  44  71 /  50  20  20   5
MORA............................  50  72  45  64 /  40  30  30  10
ESPANOLA........................  55  81  51  76 /  50  10  10   5
SANTA FE........................  55  74  51  70 /  50  10  20  10
SANTA FE AIRPORT................  55  78  53  72 /  50  10  10   5
ALBUQUERQUE FOOTHILLS...........  60  80  57  76 /  50   5  10   5
ALBUQUERQUE HEIGHTS.............  62  82  60  78 /  50   5  10   5
ALBUQUERQUE VALLEY..............  61  83  59  79 /  50   5  10   5
ALBUQUERQUE WEST MESA...........  60  84  58  80 /  50   5  10   5
LOS LUNAS.......................  60  83  58  79 /  50   5  10   5
RIO RANCHO......................  60  84  58  79 /  50   5  10   5
SOCORRO.........................  62  84  61  81 /  50  10  10   5
SANDIA PARK/CEDAR CREST.........  56  79  52  73 /  60  20  20  10
TIJERAS.........................  56  77  53  72 /  60  10  20   5
MORIARTY/ESTANCIA...............  51  75  50  69 /  50  20  30  10
CLINES CORNERS..................  54  74  51  66 /  40  30  50  10
GRAN QUIVIRA....................  55  75  52  70 /  40  20  30  10
CARRIZOZO.......................  57  77  56  73 /  20  10  20  10
RUIDOSO.........................  52  69  53  65 /  30  30  30  30
CAPULIN.........................  56  72  48  66 /  20  40  40   5
RATON...........................  54  76  49  69 /  20  30  40   5
SPRINGER........................  55  78  50  70 /  20  30  40   5
LAS VEGAS.......................  53  74  48  65 /  30  30  40   5
CLAYTON.........................  62  76  54  71 /  20  40  50   5
ROY.............................  58  77  53  68 /  20  40  50   5
CONCHAS.........................  64  82  60  73 /  10  30  50   5
SANTA ROSA......................  62  82  59  72 /  20  30  60  10
TUCUMCARI.......................  66  84  61  76 /  10  30  60   5
CLOVIS..........................  63  80  61  74 /   5  30  60  10
PORTALES........................  62  80  61  74 /   5  30  60  20
FORT SUMNER.....................  64  82  62  76 /  10  20  60  10
ROSWELL.........................  65  83  64  79 /  10  30  40  20
PICACHO.........................  58  78  57  72 /  20  20  30  20
ELK.............................  55  73  54  68 /  40  30  30  40

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Sep 18, 5:15 AM MDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
515 AM MDT WED SEP 18 2013

NMZ501>540-191200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
515 AM MDT WED SEP 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

AFTERNOON AND EVENING THUNDERSTORMS MAY BECOME STRONG AND PRODUCE
FREQUENT LIGHTNING...SMALL HAIL AND BRIEF HEAVY DOWNPOURS...MAINLY
ACROSS THE WEST CENTRAL AND NORTHERN MOUNTAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW STRONG STORMS ARE POSSIBLE ACROSS THE NORTHEAST HIGHLANDS
AND NORTHEAST PLAINS LATE THURSDAY ALONG A BACKDOOR COLD FRONT.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

11

In the hours before

Special weather statement, Sep 18, 2:43 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
243 PM MDT WED SEP 18 2013

NMZ504-506-182130-
NORTHWEST HIGHLANDS-WEST CENTRAL MOUNTAINS-
243 PM MDT WED SEP 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCKINLEY COUNTY THROUGH
330 PM MDT...

AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF PREWITT...OR ABOUT 14 MILES
NORTHEAST OF THOREAU...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
MCKINLEY COUNTY...INCLUDING STATE ROAD 509.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3568 10781 3540 10773 3543 10805 3552 10808
TIME...MOT...LOC 2043Z 255DEG 12KT 3550 10796

SHY
Special weather statement, Sep 18, 2:52 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
252 PM MDT WED SEP 18 2013

NMZ505-506-508-182130-
SOUTHWEST MOUNTAINS-WEST CENTRAL MOUNTAINS-WEST CENTRAL PLATEAU-
252 PM MDT WED SEP 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CATRON AND EXTREME
SOUTHERN CIBOLA COUNTIES THROUGH 330 PM MDT...

AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR QUEMADO...OR ABOUT 40 MILES NORTHWEST OF
DATIL...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...OMEGA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3461 10830 3428 10819 3431 10855 3447 10859
TIME...MOT...LOC 2052Z 259DEG 14KT 3440 10847

SHY
Special weather statement, Sep 18, 2:55 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
255 PM MDT WED SEP 18 2013

NMZ507-519-182145-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL
HIGHLANDS-
255 PM MDT WED SEP 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN CIBOLA...
NORTHWESTERN BERNALILLO AND SOUTHERN SANDOVAL COUNTIES THROUGH 345 PM
MDT...

AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF MARQUEZ...OR ABOUT 16 MILES
NORTHEAST OF LAGUNA PUEBLO...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
SOUTHERN SANDOVAL AND NORTHWESTERN BERNALILLO COUNTIES INCLUDING
LAGUNA PUEBLO.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3536 10697 3511 10691 3511 10722 3523 10724
TIME...MOT...LOC 2055Z 257DEG 10KT 3518 10712

SHY
Special weather statement, Sep 18, 3:09 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
309 PM MDT WED SEP 18 2013

NMZ504-182200-
NORTHWEST HIGHLANDS-
309 PM MDT WED SEP 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SAN JUAN AND EXTREME
WESTERN RIO ARRIBA COUNTIES THROUGH 400 PM MDT...

AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NAGEEZI...OR ABOUT 30 MILES SOUTH OF
BLOOMFIELD...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...NAGEEZI.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3647 10762 3625 10753 3622 10781 3632 10786
TIME...MOT...LOC 2109Z 247DEG 11KT 3631 10777

SHY
Special weather statement, Sep 18, 3:19 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
319 PM MDT WED SEP 18 2013

NMZ501-503-504-182200-
FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-
319 PM MDT WED SEP 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCKINLEY...SOUTHEASTERN
SAN JUAN...WESTERN RIO ARRIBA AND EXTREME NORTHWESTERN SANDOVAL
COUNTIES THROUGH 400 PM MDT...

AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
NAVAJO DAM TO 7 MILES NORTHEAST OF CHACO CANYON...AND MOVING EAST AT
10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

AREAS AFFECTED BY THESE STORMS INCLUDE...NAGEEZI...HIGHWAY 550...AND
THE JICARILLA APACHE RESERVATION.

&&

LAT...LON 3676 10716 3578 10783 3613 10798 3674 10757
TIME...MOT...LOC 2119Z 254DEG 10KT 3670 10752 3617 10788

SHY
Special weather statement, Sep 18, 3:32 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
332 PM MDT WED SEP 18 2013

NMZ507-519-182215-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL
HIGHLANDS-
332 PM MDT WED SEP 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN CIBOLA...WESTERN
BERNALILLO AND EXTREME NORTHWESTERN VALENCIA COUNTIES THROUGH 415 PM
MDT...

AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES EAST OF MESITA...OR ABOUT 16 MILES EAST
OF LAGUNA PUEBLO...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF WESTERN
BERNALILLO COUNTY INCLUDING INTERSTATE 25 FROM MILE MARKER 125 TO
MILE MARKER 140.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3516 10703 3497 10687 3491 10711 3500 10718
TIME...MOT...LOC 2131Z 233DEG 9KT 3501 10708

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 7:25 PM MDTAreal Flood AdvisoryABQChaves4 hr
Sep 17, 11:19 PM MDTAreal Flood AdvisoryABQChaves4 hr
Sep 18, 10:45 AM MDTSpecial Weather StatementABQRio Arriba45 min
Sep 18, 10:50 AM MDTAreal Flood AdvisoryABQRio Arriba, San Juan3 hr
Sep 18, 11:18 AM MDTSpecial Weather StatementABQRio Arriba42 min
Sep 18, 11:39 AM MDTSpecial Weather StatementABQCibola51 min
Sep 18, 12:37 PM MDTSpecial Weather StatementABQLos Alamos38 min
Sep 18, 12:48 PM MDTAreal Flood AdvisoryABQMcKinley3 hr
Sep 18, 12:52 PM MDTSpecial Weather StatementABQSandoval38 min
Sep 18, 1:20 PM MDTAreal Flood AdvisoryABQCibola, McKinley, Sandoval3 hr
Sep 18, 1:27 PM MDTAreal Flood AdvisoryABQRio Arriba, Sandoval, Santa Fe3 hr
Sep 18, 1:44 PM MDTSpecial Weather StatementABQSan Juan31 min
Sep 18, 1:49 PM MDTSevere Thunderstorm WarningABQSan Juan26 min
Sep 18, 1:52 PM MDTAreal Flood AdvisoryABQSan Juan3 hr
Sep 18, 1:56 PM MDTSpecial Weather StatementABQSan Juan49 min
Sep 18, 2:05 PM MDTSpecial Weather StatementABQMora40 min
Sep 18, 2:18 PM MDTSpecial Weather StatementABQSan Juan42 min
Sep 18, 2:21 PM MDTSpecial Weather StatementABQ39 min
Sep 18, 2:28 PM MDTAreal Flood AdvisoryABQMora3 hr
Sep 18, 2:34 PM MDTSpecial Weather StatementABQSan Juan41 min
Sep 18, 2:38 PM MDTSevere Thunderstorm WarningABQRio Arriba, San Juan52 min
Sep 18, 2:43 PM MDTSpecial Weather StatementABQMcKinley47 min
Sep 18, 2:52 PM MDTSpecial Weather StatementABQ38 min
Sep 18, 2:55 PM MDTSpecial Weather StatementABQBernalillo50 min
Sep 18, 3:09 PM MDTSpecial Weather StatementABQ51 min
Sep 18, 3:13 PM MDTAreal Flood AdvisoryABQBernalillo, Torrance2 hr
Sep 18, 3:19 PM MDTSpecial Weather StatementABQ41 min
Sep 18, 3:23 PM MDTAreal Flood AdvisoryABQSan Juan3 hr
Sep 18, 3:26 PM MDTAreal Flood AdvisoryABQBernalillo, Cibola, Sandoval, Valencia3 hr
Sep 18, 3:32 PM MDTSpecial Weather StatementABQBernalillo43 min
Sep 18, 3:35 PM MDTSevere Thunderstorm WarningABQSan Miguel, Santa Fe40 min
Sep 18, 3:38 PM MDTAreal Flood AdvisoryABQSan Miguel, Santa Fe3 hr
Sep 18, 3:49 PM MDTFlash Flood WarningABQBernalillo, Cibola, Sandoval116 min
Sep 18, 3:53 PM MDTFlash Flood WarningABQSan Miguel, Santa Fe2 hr
Sep 18, 3:56 PM MDTAreal Flood AdvisoryABQSocorro2 hr
Sep 18, 4:00 PM MDTSpecial Weather StatementABQRio Arriba45 min
Sep 18, 4:02 PM MDTAreal Flood AdvisoryABQRio Arriba, San Juan3 hr
Sep 18, 4:17 PM MDTSpecial Weather StatementABQSanta Fe43 min
Sep 18, 4:32 PM MDTFlash Flood Warning EmergencyABQRio Arriba4 hr
Sep 18, 4:35 PM MDTAreal Flood AdvisoryABQLincoln115 min
Sep 18, 4:38 PM MDTSpecial Weather StatementABQValencia52 min
Sep 18, 4:43 PM MDTFlash Flood WarningABQRio Arriba3 hr
Sep 18, 4:48 PM MDTAreal Flood AdvisoryABQChaves, Lincoln3 hr
Sep 18, 4:51 PM MDTSevere Thunderstorm WarningABQBernalillo, Valencia24 min
Sep 18, 5:02 PM MDTFlash Flood WarningABQValencia118 min

Nearby

Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.